Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on the topology of folds


Authors: Shigeki Kikuchi and Osamu Saeki
Journal: Proc. Amer. Math. Soc. 123 (1995), 905-908
MSC: Primary 57R45; Secondary 57R20, 57R35, 57R42
DOI: https://doi.org/10.1090/S0002-9939-1995-1283556-7
MathSciNet review: 1283556
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give some necessary conditions for a closed manifold to admit a smooth map into an Euclidean space with only fold singular points.


References [Enhancements On Off] (What's this?)

  • [1] R. L. W. Brown, A note on immersions up to cobordism, Illinois J. Math. 21 (1977), 240-241. MR 0436170 (55:9120)
  • [2] J. M. Èliašberg, On singularities of folding type, Math. USSR-Izv. 4 (1970), 1119-1134.
  • [3] T. Fukuda, Topology of folds, cusps and Morin singularities, A Fete of Topology (Y. Matsumoto, T. Mizutani, and S. Morita, eds.), Academic Press, New York, 1987, pp. 331-353. MR 928406 (89a:58015)
  • [4] M. Kobayashi, Simplifying certain mappings from simply connected 4-manifolds into the plane, Tokyo J. Math. 15 (1992), 327-349. MR 1197101 (93k:57062)
  • [5] A. Liulevicius, Immersions up to cobordism, Illinois J. Math. 19 (1975), 149-164. MR 0377933 (51:14102)
  • [6] J. Milnor and J. Stasheff, Characteristic classes, Ann. Math. Stud., no. 76, Princeton Univ. Press, Princeton, NJ, 1974. MR 0440554 (55:13428)
  • [7] O. Saeki, Topology of special generic maps of manifolds into Euclidean spaces, Topology Appl. 49 (1993), 265-293. MR 1208678 (93m:57031)
  • [8] O. Saeki, Notes on the topology of folds, J. Math. Soc. Japan 44 (1992), 551-566. MR 1167382 (93f:57037)
  • [9] K. Sakuma, On the topology of simple fold maps, Tokyo J. Math. 17 (1994), 21-31. MR 1279567 (95h:57034)
  • [10] H. Whitney, The singularities of a smooth n-manifold in $ (2n - 1)$-space, Ann. of Math. (2) 45 (1944), 247-293. MR 0010275 (5:274a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R45, 57R20, 57R35, 57R42

Retrieve articles in all journals with MSC: 57R45, 57R20, 57R35, 57R42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1283556-7
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society